Alert archive / Texas / High Wind Warnings in 2019

High Wind Warning 7, NWS Amarillo, TX

November 11, 2019Beaver County, Oklahoma; 8 counties in Texas

NWS Amarillo, TX issued this high wind warning at Nov 11, 2019, 6:22 AM CST for Beaver County, Oklahoma; 8 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2019, 6:22 AM CST (12:22 UTC)
Expired
Nov 11, 2019, 11:57 AM CST
In force
6 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Collingsworth County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 121 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2019-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2019-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

816 
WWUS74 KAMA 111222
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
622 AM CST Mon Nov 11 2019

OKZ003-TXZ004-005-009-010-014-015-019-020-111800-
/O.UPG.KAMA.WI.Y.0010.000000T0000Z-191111T2300Z/
/O.NEW.KAMA.HW.W.0007.191111T1222Z-191111T1800Z/
Beaver-Ochiltree-Lipscomb-Roberts-Hemphill-Gray-Wheeler-Donley-
Collingsworth-
Including the cities of Beaver, Forgan, Perryton, Booker, 
Higgins, Follett, Miami, Canadian, Pampa, Shamrock, Wheeler, 
Clarendon, and Wellington
622 AM CST Mon Nov 11 2019

...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds up to 45 mph, with gusts over 60 mph.

* WHERE...In Oklahoma, Beaver County. In Texas, Ochiltree, 
  Lipscomb, Roberts, Hemphill, Gray, Wheeler, Donley and 
  Collingsworth Counties.

* WHEN...Until noon CST today.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...While high winds are expected to end around
  noon, winds will still be strong across the eastern Panhandles
  through about 5 pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

OKZ001-002-TXZ001>003-006>008-011>013-016>018-317-111800-
/O.CON.KAMA.WI.Y.0010.000000T0000Z-191111T2300Z/
Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson-
Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong-
Palo Duro Canyon-
Including the cities of Boise City, Keyes, Guymon, Dalhart, 
Stratford, Spearman, Gruver, Hartley, Channing, Dumas, Borger, 
Vega, Amarillo, Panhandle, White Deer, Hereford, Canyon, Claude, 
and Palo Duro Canyon
622 AM CST Mon Nov 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* WHAT...North winds up to 40 mph expected, with gusts 40 to 55
  mph. 

* WHERE...Portions of the Oklahoma and Texas Panhandles.

* WHEN...Until 5 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel difficulties may be experienced so use caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
891 
WWUS74 KAMA 111757
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1157 AM CST Mon Nov 11 2019

TXZ005-009-010-014-015-019-020-112300-
/O.CAN.KAMA.HW.W.0007.000000T0000Z-191111T1800Z/
/O.EXA.KAMA.WI.Y.0010.000000T0000Z-191111T2300Z/
Lipscomb-Roberts-Hemphill-Gray-Wheeler-Donley-Collingsworth-
Including the cities of Booker, Higgins, Follett, Miami, 
Canadian, Pampa, Shamrock, Wheeler, Clarendon, and Wellington
1157 AM CST Mon Nov 11 2019

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...North winds around 35 mph expected, with gusts 40 to 50 
  mph.

* WHERE...Lipscomb, Roberts, Hemphill, Gray, Wheeler, Donley and 
  Collingsworth Counties.

* WHEN...Until 5 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel difficulties may be experienced so use caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ003-TXZ004-111900-
/O.CAN.KAMA.HW.W.0007.000000T0000Z-191111T1800Z/
Beaver-Ochiltree-
Including the cities of Beaver, Forgan, and Perryton
1157 AM CST Mon Nov 11 2019

...HIGH WIND WARNING IS CANCELLED...

Wind speeds have fallen below warning criteria. 

$$

OKZ001-002-TXZ001>003-006>008-011-012-016-017-317-111900-
/O.CAN.KAMA.WI.Y.0010.000000T0000Z-191111T2300Z/
Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson-
Oldham-Potter-Deaf Smith-Randall-Palo Duro Canyon-
Including the cities of Boise City, Keyes, Guymon, Dalhart, 
Stratford, Spearman, Gruver, Hartley, Channing, Dumas, Borger, 
Vega, Amarillo, Hereford, Canyon, and Palo Duro Canyon
1157 AM CST Mon Nov 11 2019

...WIND ADVISORY IS CANCELLED...

Wind speeds have fallen below advisory criteria. 

$$

TXZ013-018-112300-
/O.CON.KAMA.WI.Y.0010.000000T0000Z-191111T2300Z/
Carson-Armstrong-
Including the cities of Panhandle, White Deer, and Claude
1157 AM CST Mon Nov 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* WHAT...North winds around 35 mph expected, with gusts 40 to 50 
  mph.

* WHERE...Carson and Armstrong Counties.

* WHEN...Until 5 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel difficulties may be experienced so use caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Nov 11, 5:13 AM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Nov 11, 5:13 AM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
513 AM CST Mon Nov 11 2019

.AVIATION...12Z TAFS...
IFR conditions will likely continue through 15-18z at all TAF
sites, with a gradual trend towards MVFR/VFR thereafter. Low
clouds freezing drizzle/light snow have pretty much been reported
across the Panhandles, and was expected for the early part of the
TAF period. As drier air moves in after 18z conditions will
improve. Winds will still be very strong out of the north 25-35kts
with gust up to 45kts at times. This will likely continue through
about 00z where winds should drop back down closer to 10kts and by
then all cigs should be VFR and should stay that way for the last
12 hours of the TAF period.

Weber

&&

.PREV DISCUSSION... /Issued 310 AM CST Mon Nov 11 2019/

DISCUSSION...
Cold front moving through the Panhandles, with low clouds
drizzle/freezing drizzle and strong north winds being the main
focus. Low clouds should encompass the majority of the Panhandles
by 4AM with the drizzle/freezing drizzle concern moving in around
the 4AM to 7AM period. This will continue through about noon, with
drier air helping to erode the low clouds and freezing drizzle
threat.

Drizzle will likely only be an issue for about an hour or two,
before the temperatures get cold enough that freezing drizzle
becomes the issue. Most likely around the morning rush will be
when the threat changes over the freezing drizzle. Will also note
that the cold air is looking to be deep enough that we could see
snow forming a couple thousand feet above the surface. So we could
see a freezing drizzle shift to snow flurries. No accumulations
expected, other than a light dusting. Additionally, if we get any
light snow, the winds will be blowing, which makes it difficult
for dendrites to grow and for snow to stay on the surface. Just
another reason it will be difficult for anything to accumulate.
Will note a possible low visibility issue in the morning with the
light precipitation.

Winds will be strong today with the cold front moving into the
Panhandles. 850mb jet around 50 to 60 kts across the eastern
Panhandles, with some daytime mixing opens up the potential for
gusts in the 40 to 55 mph range. Sustained winds look to be in
the 30 to 40 mph range. Stronger winds expected to the southeast
with lighter winds to the northwest. In collaboration with
surrounding offices, have decided to issue a wind Advisory to
cover all Panhandles through 5PM.

Highs today will likely be whatever the temperatures were at
midnight, however afternoon highs look to be right around freezing
for the majority of the Panhandles. The southeast may reach the
mid to upper 30s, but temperatures will tank after sunset as much
colder air moves into the area. Lows across the Panhandles will be
in the single digits to the mid teens. Wind chills will be down
in the single digits to slightly negative values, but winds will
only be in the 4-7mph range. So while the winds will not be near
as bad Tuesday morning as this morning, but we still will have a
wind chill.

Rest of the forecast...
Tuesday will be a rebound day, with warmer air moving into the
western Panhandles by mid day, allowing the temperatures to rise
into the 50s, but the eastern Panhandles off the Caprock will
likely be in the 40s as the colder air will not be completely out
by the end of the day. Mild temperatures Panhandle wide on
Wednesday, right now going with mainly 60s, but will have to keep
a closer eye on things as we get into the near term, seems like as
of late these lower to mid 60s days end up in the 70s with a touch
of 80 in some isolated spots, with yesterday (Nov 10th) being a
perfect example (70s Panhandle wide, with 80 in the southeast).

Weak cold front to move through Wednesday night keeping highs on
Thursday in the 50s. Mild air returns for Friday and Saturday, with
highs in the 60s and lows in the 30s. Sunday looks to be up in the
air as we may have system push through, but it may also skirt
north of the area. For now NBM has given highs in the 50s with
pops below 15 percent, which seems reasonable.

Weber

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                33  14  48  31  66 /  10   0   0   0   0
Beaver OK                  32   8  48  26  67 /  10   0   0   0   0
Boise City OK              33  12  54  27  70 /  10   0   0   0   0
Borger TX                  35  14  51  32  68 /  10   0   0   0   0
Boys Ranch TX              36  13  53  30  70 /  10   0   0   0   0
Canyon TX                  34  13  48  30  67 /  10   0   0   0   0
Clarendon TX               35  13  45  28  66 /  10   0   0   0   0
Dalhart TX                 34  11  53  26  70 /  10   0   0   0   0
Guymon OK                  34  10  53  27  69 /  10   0   0   0   0
Hereford TX                34  14  48  30  67 /  10   0   0   0   0
Lipscomb TX                33  12  47  28  65 /  10   0   0   0   0
Pampa TX                   32  12  46  30  64 /  10   0   0   0   0
Shamrock TX                35  12  43  24  63 /  10   0   0   0   0
Wellington TX              36  12  42  23  63 /  10   0   0   0   0

&&

.AMA Watches/Warnings/Advisories...
TX...Wind Advisory until 5 PM CST this afternoon for the following
     zones: Armstrong...Carson...Collingsworth...Dallam...Deaf
     Smith...Donley...Gray...Hansford...Hartley...Hemphill...
     Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...Palo
     Duro Canyon...Potter...Randall...Roberts...Sherman...
     Wheeler.

OK...Wind Advisory until 5 PM CST this afternoon for the following
     zones: Beaver...Cimarron...Texas.

&&

89/89
Hazardous weather outlook, Nov 11, 3:09 AM CST, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
309 AM CST Mon Nov 11 2019

OKZ001>003-TXZ001>020-317-112115-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
309 AM CST Mon Nov 11 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Patchy Freezing drizzle possible Panhandle wide through 12 PM.
This may cause elevated surfaces to become slick at times.

Strong north winds 30 to 39 mph with gusts up to 55 mph possible
across the entire Panhandles today. Winds expected to diminish
around sunset.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:08 AM CSTWind AdvisoryAMABeaver, Cimarron, Texas14 hr

Nearby

High Wind Warnings in Texas, 2019High Wind Warnings in Oklahoma, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.